MAUDE Adverse Event Report: DEPUY SPINE INC POST IBF UI H 10MM 8DEG 26/9; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

DEPUY SPINE INC POST IBF UI H 10MM 8DEG 26/9; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number PUI81006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(6).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent for a spinal fusion surgery.During the surgery, the surgeon was doing a tlif at l5-s1 with severe degenerative disease and previous decompression of l2-s1.Also used conduit t/plif interbody system for implant.Surgeon used paddle distractors.The cage looked different, maybe longer.After tamping, it was noticed that something looked wrong with image and cage.Attempted to remove the cage but only half of the cage came out because it had sheared in half.There was a surgical delay of forty-five (45) minutes.There were no patient consequences.The procedure was successfully completed.Concomitant device reported: t-handle inserter (part# pet30101a, lot# e20di0683, quantity 1) unknown mallet (part# unknown, lot# unknown, quantity unknown) unknown distractor (part# unknown, lot# unknown, quantity unknown).This complaint involves one (1) device.This report is for one (1) post ibf ui h 10mm 8deg 26/9.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary: visual inspection: the post ibf ui h 10mm 8deg 26/9 (part# pui81006, lot# e20la1712 qty# 1) was returned and received at us cq.Upon visual inspection, it is observed that the device was broken into two pieces and the pieces were deformed.Both pieces were retrieved and returned.No other issues were noted with the device.Dimensional inspection: dimensional inspection of the relevant feature of the received device was not performed at cq due to post manufacturing damage.Document/specification review: no design issues or discrepancies were found during this investigation.Complaint confirmed? yes.Investigation conclusion: the complaint is being confirmed for the returned device as it was broken and deformed.A definitive root cause could not be determined for the reported issue with the available information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: d9, h3, h6.

Brand Name
POST IBF UI H 10MM 8DEG 26/9
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham PA 02767
Manufacturer (Section G)
BRIDGEWATER DISTRIBUTION
50 scotland boulevard
bridgewater MA 02324
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key12760840
Report Number3013730328-2021-00054
Device Sequence Number4326763
Product Code MAX
UDI-Device Identifier04260557779972
UDI-Public04260557779972
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172888
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberPUI81006
Device Catalogue NumberPUI81006
Device Lot NumberE20LA1712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CONDUIT INSERTER; UNKNOWN DISTRACTOR; UNKNOWN IMPACTION INSTRUMENTS
Patient Age57 YR
Patient SexMale
Patient Weight94 KG